MAUDE Adverse Event Report: ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE

ABBOTT MEDICAL TRIFECTA¿ GT VALVE; HEART-VALVE, NON-ALLOGRAFT TISSUE
Catalog Number TFGT-23A
Medical Device Problem Codes Calcified (1077); Patient-Device Incompatibility (2682); Device Stenosis (4066)
Health Effect - Clinical Code Dyspnea (1816)
Date of Event 02/04/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is not yet complete.A follow-up report will be submitted with all additional relevant information.
 
Event or Problem Description
It was reported that on an unknown date, a 23mm trifecta gt valve was implanted.On (b)(6) 2025, the valve was explanted due to severe and symptomatic stenosis of the valve.The stent posts were "densely adherent to the wall of the aorta for all three posts.The trifecta valve leaflets were very thickened with poor mobility and had multiple calcium deposits on all the leaflets." the patient had associated symptoms of severe shortness of breath with minimal exertion (stage iii+).The patient was reported to be doing "very well.".
 
Additional Manufacturer Narrative
Explant due to symptomatic stenosis, and fibrotic thickening of leaflets was reported.Investigation found the valve was completely destructed into several pieces.Biological material was noted on the valve.It was indicated that the stent posts were "densely adherent to the wall of the aorta for all three posts.Repotedly, the valve leaflets were very thickened with poor mobility and had multiple calcium deposits on all the leaflets.The device history record was reviewed to ensure that each manufacturing and inspection operation was performed, and the product met specifications.The cause of the reported stenosis appears to be related to the patient condition could not be conclusively determined.The cause of valve destructed into several pieces could not be conclusively determined; however, the calcium deposits on all the leaflets ingrowth noted had the potential to induce increased stress on adjacent leaflets and create an unbalanced stress relief distribution between all leaflets during coaptation, leading to leaflet tears and reduced durability.The reported surgical intervention were a result of case-specific circumstances as the valve was explanted.

Brand Name
TRIFECTA¿ GT VALVE
Common Device Name
HEART-VALVE, NON-ALLOGRAFT TISSUE
Manufacturer (Section D)
ABBOTT MEDICAL
5050 nathan lane n
plymouth MN 55442
Manufacturer (Section G)
ST. JUDE MEDICAL LTDA. REG#3001883144
1301rua profvieira demendonça
bairro engenho nogueira 31.31 0-26
BR   31.310-260
Manufacturer Contact
karen krouse
5050 nathan lane n
plymouth, MN 55442
6517565400
MDR Report Key21480256
Report Number2135147-2025-00993
Device Sequence Number19863806
Product Code LWR
UDI-Device Identifier05415067018229
UDI-Public(01)05415067018229(17)210916(10)BR00014332
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
P100029
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/17/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/16/2021
Device Catalogue NumberTFGT-23A
Device Lot NumberBR00014332
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/18/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 02/04/2025
Supplement Date Received by Manufacturer03/13/2025
Initial Report FDA Received Date02/27/2025
Supplement Report FDA Received Date03/17/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/18/2017
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient SexFemale